Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 37, NWS New York, NY

March 27, 2011

NWS New York, NY issued this small craft advisory at Mar 27, 2011, 3:54 AM EDT. It took effect at Mar 27, 2011, 8:00 PM EDT. It was in force for 25 hr.

The area

The counties it named.

The facts

Issued
Mar 27, 2011, 3:54 AM EDT (07:54 UTC)
In effect from
Mar 27, 2011, 8:00 PM EDT
Expired
Mar 28, 2011, 8:39 PM EDT
In force
25 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

127 
WHUS71 KOKX 270754
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
354 AM EDT SUN MAR 27 2011

...STRENGTHENING NORTHWEST WINDS TONIGHT INTO MONDAY...

.THE COMBINATION OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA
BUILDING SOUTHEAST AND LOW PRESSURE NEARLY STATIONARY ACROSS THE
CANADIAN MARITIMES...WILL RESULT IN A STRENGTHENING NORTHWEST FLOW
TONIGHT INTO MONDAY.

ANZ350-353-355-272100-
/O.NEW.KOKX.SC.Y.0037.110328T0000Z-110328T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
354 AM EDT SUN MAR 27 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 6 PM
EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 6 PM EDT
MONDAY. 

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK
  POINT NEW YORK.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS....2 TO 3 FEET TONIGHT...BUILDING TO 3 TO 5 FEET BY MONDAY
  MORNING. 

* TIMING...BEGINNING TONIGHT AND CONTINUING INTO MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
7 follow-up statements
569 
WHUS71 KOKX 271950
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
350 PM EDT SUN MAR 27 2011

...STRENGTHENING NORTHWEST WINDS TONIGHT INTO MONDAY NIGHT...

.THE COMBINATION OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA
BUILDING SOUTHEAST AND LOW PRESSURE NEARLY STATIONARY ACROSS THE
CANADIAN MARITIMES...WILL RESULT IN A STRENGTHENING NORTHWEST
FLOW TONIGHT INTO MONDAY NIGHT.

ANZ350-353-355-280930-
/O.EXT.KOKX.SC.Y.0037.110328T0000Z-110329T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
350 PM EDT SUN MAR 27 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO
6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING
TO 6 AM EDT TUESDAY. 

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK
  POINT NEW YORK.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS 25 TO 30 KT.

* SEAS...2 TO 4 FEET.

* TIMING...BEGINNING THIS EVENING AND CONTINUING INTO MONDAY
  NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
252 
WHUS71 KOKX 280437 AAA
MWWOKX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE NEW YORK NY
1237 AM EDT MON MAR 28 2011

...STRONG NORTHWEST WINDS TONIGHT INTO MONDAY NIGHT...

.THE COMBINATION OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDING
SOUTHEAST AND LOW PRESSURE NEARLY STATIONARY ACROSS THE CANADIAN
MARITIMES...WILL RESULT IN STRONG NORTHWEST WINDS TONIGHT INTO
MONDAY NIGHT.

ANZ330-282200-
/O.EXB.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1237 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND ALONG AND EAST OF A LINE
  FROM NEW HAVEN CT SOUTHWEST TO PORT JEFFERSON NY

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 3 FEET.

* TIMING...THROUGH 6 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-282200-
/O.EXT.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1237 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS IN EFFECT UNTIL 6 AM EDT TUESDAY.

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK 
  POINT NEW YORK. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
683 
WHUS71 KOKX 280833
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
433 AM EDT MON MAR 28 2011

...STRONG NORTHWEST WINDS TODAY...

.THE COMBINATION OF HIGH PRESSURE OVER SOUTH CENTRAL CANADA
BUILDING SOUTHEAST AND LOW PRESSURE NEARLY STATIONARY ACROSS THE
CANADIAN MARITIMES...WILL RESULT IN STRONG NORTHWEST WINDS
TODAY.

ANZ350-353-355-282200-
/O.EXT.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
433 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EDT TUESDAY.

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK 
  POINT NEW YORK. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-282200-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
433 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND ALONG AND EAST OF A LINE 
  FROM NEW HAVEN CT SOUTHWEST TO PORT JEFFERSON NY 

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS/WAVES...2 TO 3 FEET.

* TIMING...THROUGH 6 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
551 
WHUS71 KOKX 281536
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
1136 AM EDT MON MAR 28 2011

...STRONG NORTHWEST WINDS TODAY AND TONIGHT...

ANZ340-282200-
/O.EXA.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
PECONIC AND GARDINERS BAYS-
1136 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EDT THIS EVENING. 

* LOCATION...PECONIC AND GARDINERS BAYS

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH 6 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-282345-
/O.EXA.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
1136 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...SOUTH SHORE BAYS.

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ330-282200-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
1136 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND.

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH 6 PM THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ350-353-355-282345-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
1136 AM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...OCEAN WATERS FROM SANDY HOOK NEW JERSEY TO MONTAUK 
  POINT NEW YORK. 

* WINDS...NORTHWEST 15 TO 20 KT WITH GUSTS UP TO 30 KT.

* SEAS...3 TO 6 FEET.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
189 
WHUS71 KOKX 281937
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
337 PM EDT MON MAR 28 2011

...STRONG NORTHWEST WINDS THIS EVENING AND THROUGH TONIGHT...

ANZ330-340-282200-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
337 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EDT THIS
EVENING. 

* LOCATION...EASTERN LONG ISLAND SOUND AND PECONIC AND GARDINERS
  BAYS. 

* WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 25 KT.

* TIMING...THROUGH 6 PM THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ345-350-353-355-290400-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
337 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...SOUTH SHORE BAYS AND THE COASTAL OCEAN WATERS FROM
  SANDY HOOK NEW JERSEY TO MONTAUK POINT NEW YORK AND OUT 20 NM.

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
002 
WHUS71 KOKX 282141
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
541 PM EDT MON MAR 28 2011

...GUSTY NORTHWEST WINDS THIS EVENING AND THROUGH TONIGHT...

ANZ330-340-282245-
/O.EXP.KOKX.SC.Y.0037.000000T0000Z-110328T2200Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
541 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING...

THE SMALL CRAFT ADVISORY WILL EXPIRE AT 6 PM EDT THIS EVENING. 

THE ADVISORY WILL BE ALLOWED TO EXPIRE AS ONLY OCCASIONAL SCA WIND
GUSTS ARE EXPECTED THIS EVENING THROUGH THE OVERNIGHT.

$$

ANZ345-350-353-355-290545-
/O.CON.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
541 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 AM EDT TUESDAY. 

* LOCATION...SOUTH SHORE BAYS AND THE COASTAL OCEAN WATERS FROM 
  SANDY HOOK NEW JERSEY TO MONTAUK POINT NEW YORK AND OUT 20 NM. 

* WINDS...NORTHWEST 10 TO 20 KT WITH GUSTS UP TO 25 KT.

* SEAS...3 TO 5 FEET ON OCEAN.

* TIMING...THROUGH 6 AM TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
362 
WHUS71 KOKX 290039
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
839 PM EDT MON MAR 28 2011


ANZ345-350-353-355-290145-
/O.CAN.KOKX.SC.Y.0037.000000T0000Z-110329T1000Z/
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
839 PM EDT MON MAR 28 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

WINDS AND SEAS HAVE FALLEN JUST BELOW SMALL CRAFT LEVELS AND ARE
EXPECTED TO REMAIN BELOW OVERNIGHT...SO THE ADVISORY HAS BEEN
CANCELLED.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Mar 27, 3:37 AM EDT, 17 minutes earlier.

Area forecast discussion, Mar 27, 3:37 AM EDT, 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
337 AM EDT SUN MAR 27 2011

.SYNOPSIS...
HIGH PRESSURE NORTHWEST OF THE UPPER GREAT LAKES WILL MOVE SOUTHEAST
AS LOW PRESSURE NORTHEAST OF NEW ENGLAND MOVES AWAY THROUGH TUESDAY.
A LOW PRESSURE SYSTEM IS FORECAST TO DEVELOP OVER THE SOUTH CENTRAL
U.S. WEDNESDAY AND MOVE NORTHEAST TOWARD THE REGION THROUGH FRIDAY.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
BKN MID AND HIGH LVL CLOUDS ASSOCIATED WITH A TROUGH OF LOW PRESSURE
EXTENDING NE TOWARD THE REGION WILL CONTINUE TO ADVECT ENE ACROSS
THE AREA THROUGH SUNRISE. NO SNOW IS FORECAST WITH THESE CLOUDS.

HOWEVER...THESE CLOUDS WHICH HAVE ACTED LIKE A LIGHT BLANKET HAVE IMPACTED
THE SFC TEMP FCST...WHICH WILL BE ADJUSTED A FEW DEGREES HIGHER THAN
EARLIER FORECAST.

NW SFC WINDS WILL CONTINUE AT 5-10 KT EXCEPT GUST AT 15-20 KT AT A FEW
LOCATION ALONG THE COAST E OF NYC. WIND CHILL TEMPS WILL RANGE FROM
THE TEENS THROUGH LOWER 20S UNTIL SUNRISE.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH WEDNESDAY/...
HIGH PRESSURE WILL REMAIN IN CONTROL THROUGH EARLY WEDNESDAY.

THE CONTINENTAL POLAR AIR MASS ASSOCIATED WITH THIS HIGH WILL GRADUALLY
MODIFY CAUSING SFC TEMPS TO GRADUALLY INCREASE AND APPROACH NORMAL BY
TUESDAY.

FOR TONIGHT THROUGH MONDAY...NORTHWEST WINDS ARE FORECAST TO GRADUALLY
INCREASE ONCE AGAIN AS THE PRESSURE GRADIENT BETWEEN A LOW MOVING OFF
THE SOUTHERN MID ATLANTIC COAST AND THE HIGH TO THE WEST INCREASES
BRINGING BACK WIND CHILLS IN THE TEENS AND 20S AGAIN TONIGHT.

YET ANOTHER WEAKER LOW IS FORECAST TO MOVE OFF THE SOUTHEAST U.S.
DURING THE DAY MONDAY.

A TROUGH OF LOW PRESSURE ROTATING AROUND THE POLAR LOW NE OF MAINE
MAY BRING A BKN BAND OF CLOUDS SOUTH ACROSS THE REGION MONDAY
NIGHT INTO TUESDAY.

OTHERWISE...ALTHOUGH THERE ARE SIGNIFICANT DIFFERENCES IN THE FORECAST
MODELS STARTING WEDNESDAY...A SERIES OF LOW PRESSURE SYSTEMS ARE FORECAST
TO DEVELOP ACROSS THE SOUTH CENTRAL U.S. AND MOVE NORTHEAST TOWARD THE
REGION STARTING LATE WEDNESDAY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
THERE IS STILL A WIDE DISPARITY OF SOLUTIONS WITH THE SYSTEM EXPECTED
TO REACH THE ERN STATES LATE WED. ALTHOUGH THE ECMWF/EC MEAN
AND GEFS MEAN HAVE TRENDED NOTICEABLY TOWARD THE DEEP/NRN SOLUTIONS OF
THE GFS/UKMET OVER THE PAST DAY OR SO...THE GFS/UKMET MAY BE
SOMEWHAT OVER-DEVELOPED IN LIGHT OF STRONG UKMET BIASES WITH SOME
SFC SYSTEMS AND OCCASIONAL DEEP BIAS WITH GFS MID LVL SYSTEMS.
THEREFORE A COMPROMISE TRACK IS RECOMMENDED BUT WITH DEPTH CLOSER
TO THE 00Z ECMWF.

HAVE EMPLOYED HPC GUIDANCE IN THE LONG TERM GRIDS AS A RESULT OF THE
VARIABILITY OF SOLUTIONS DURING THIS TIME. HAVE TAKEN A PEAK AT THE
12Z/26 EC WHICH HAS SLOWED THE SYSTEM DOWN UNTIL THU DUE TO A DEEPER
UPPER TROUGH. 12Z GFS HAS BECOME THE OUTLIER WITH A DIGGING TROUGH
CLOSING OFF OVER THE DESERT SOUTHWEST ON WED AND TRACKING TO THE
GULF COAST ON FRI. A LOW CONFIDENCE FORECAST WHICH WILL LIKELY SEE
CHANGES IN THE COMING DAYS AS THE UPPER PATTERN OVER THE PACIFIC AND
WEST COAST BECOMES BETTER DEFINED.

TEMPS GENERALLY REMAIN BELOW CLIMO NORMS THROUGH THE PERIOD.

&&

.AVIATION /07Z SUNDAY THROUGH THURSDAY/...
VFR. HIGH PRESSURE REMAINS OVER THE TERMINALS THROUGH THE FORECAST
PERIOD.

NW WINDS 320-330 OVERNIGHT...DIMINISHING TO 5 TO 10 KT. WINDS
INCREASE TO 10 TO 15 KTS BY LATE MORNING...BACKING TO 300-310
DEGREES BY AFTERNOON...WITH A FEW GUSTS TO 20 KTS POSSIBLE.

OUTLOOK FOR 06Z MONDAY THROUGH THURSDAY...
TONIGHT...VFR.
MONDAY...NW WINDS 15 TO 20 KT WITH GUSTS TO AROUND 25 KT.
TUESDAY...VFR.
WEDNESDAY THROUGH THURSDAY...SUB- VFR POSSIBLE.

&&

.MARINE...
A SCA HAS BEEN RAISED FOR THE OCEAN WATERS FOR TONIGHT AND MONDAY.

A PERSISTENT NW FLOW WILL CONTINUE ACROSS THE WATERS THROUGH MID
WEEK AS HIGH PRESSURE OVER SOUTH CENTRAL CANADA BUILDS SE ACROSS
THE UPPER MIDWEST AND GREAT LAKES. AT THE SAME TIME...LOW PRESSURE
OVER NEW FOUNDLAND GRADUALLY WEAKENS AS IT RETROGRADES SW EARLY IN
THE WEEK. THIS WILL ALLOW FOR A TIGHTENING OF THE PRESSURE GRADIENT
TONIGHT INTO MON WITH THE POTENTIAL FOR MARGINAL SCA CONDITIONS
ACROSS ALL WATERS. HIGHEST CONFIDENCE AT THIS TIME EXISTS ACROSS
THE OCEAN WATERS. WINDS AND SEAS GRADUALLY DIMINISH TUE INTO WED
AS HIGH PRESSURE BUILDS CLOSER TO THE WATERS.

LOW PRESSURE PASSES WELL SOUTH OF THE WATERS THU WITH THE POTENTIAL
FOR A STRONG COASTAL STORM FRI AND FRI NIGHT. SHOULD THE 00Z ECMWF
PAN OUT...POTENTIAL EXISTS FOR A GALE...WHILE THE GFS SUPPORTS
SCA CONDITIONS. LARGE DISPARITY BETWEEN MODEL GUIDANCE WITH A LOW
CONFIDENCE FORECAST AT THIS TIME.

&&

.FIRE WEATHER...
DRY WEATHER WILL CONTINUE THROUGH THE DAY WEDNESDAY.

ON MONDAY...NW WINDS ARE FORECAST TO INCREASE TO 15 TO 20 KT WITH
GUSTS UP TO 25 KT. THESE WINDS WILL COMBINE WITH RELATIVE HUMIDITIES
FALLING TO 20 TO 25 PERCENT PRIOR TO GREEN UP.

THIS WILL BE MONITORED FOR A POTENTIAL RED FLAG WATCH OR WARNING FOR
MONDAY. STAY TUNED.

&&

.HYDROLOGY...
DRY WEATHER IS FORECAST THROUGH THE DAY ON WEDNESDAY.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 6 PM EDT MONDAY
     FOR ANZ350-353-355.

&&

SYNOPSIS...GC
NEAR TERM...GC
SHORT TERM...GC
LONG TERM...
AVIATION...DW
MARINE...DW
FIRE WEATHER...GC
HYDROLOGY...GC
Hazardous weather outlook, Mar 27, 3:13 AM EDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
313 AM EDT SUN MAR 27 2011

ANZ330-335-338-340-345-350-353-355-CTZ005>012-NJZ002-004-006-103>108-
NYZ067>075-078>081-176>179-281000-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-NORTHERN FAIRFIELD-
NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-NORTHERN NEW LONDON-
SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-SOUTHERN MIDDLESEX-
SOUTHERN NEW LONDON-WESTERN PASSAIC-EASTERN PASSAIC-HUDSON-
WESTERN BERGEN-EASTERN BERGEN-WESTERN ESSEX-EASTERN ESSEX-
WESTERN UNION-EASTERN UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
313 AM EDT SUN MAR 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST
NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.